Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Frequent nose bleeds in the mornings. Had a quadruple coronary surgery. Is the nose bleed a side effect of the surgery?

Hi my name is Roger and I would like to kn and ow why I get a nosebleed-so far 3 in about 6 weeks.They are always in the early morning an last for about half an hour to three quarters of an hour. I am 79 yearsw old and have had a pretty healthy life;however I had a quadruple coronary operation 6 months ago.My recovery program has been rather slow eve3n though I carry out a fitness routine of weight training(light weights)which I have been on nfor most of my life.I just wonder if these nosebleeds might be part of the side effects of the bypass Roger Lemay
Asked On : Mon, 18 Mar 2013
Answers:  4 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
ENT Specialist 's  Response
thanks for your query.
There are two possible causes for your nasal bleed -
1. whether you are taking Ecosprin and Clopitab
2. hypertension.

Just check your drug list for above two drugs & if so then consult to Cardiologist for change over.
consult your physician for BP and stabilize it.

Mean while just take any normal saline nasal spray Like nazone spray.

Thanks a lot, take care
Answered: Fri, 19 Jul 2013
I find this answer helpful
ENT Specialist Dr. Hariom Sharma's  Response
Thanks for contacting HCM
Coronary artery bypass surgery is a surgical procedure performed to relieve angina . Early initiation of antiplatelet or anticoagulant drugs reduces the incidence of graft occlusions after coronary artery bypass surgery. Therefor it seems that nosebleed is the indirect side effect of coronary surgery( Early initiation of anticoagulant drugs). Please consult your surgeon for better diagnosis.


Dr Hariom Sharma
Answered: Sat, 20 Jul 2013
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Your problem might be due to increase of blood pressure or taking some aspirin type of tablet, advised by your cardiologist.
Go for regular checking of blood pressure.
Consult your cardiologist and ask about medicine taking contains aspirin or heparin type medicine.
Ok and take care.
Answered: Sat, 20 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Allergist and Immunologist Dr. Suman Kumar's  Response
i sugery we need to give and after surgery we add agents to keep the blood thin like aspirin heparin and due to thining agents blood become thin and there are chances of nasal bleed you can consult your doctor if he wasnts to adjust dose of blood thining agent drug he can do to control nasal bleeds
Answered: Sat, 20 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor